Question from Mandisa

Question

Good Morning Dr Allen
I have a problem with hyperpigmentation which is mostly on the left cheek and a little on the right. It started in my mid 30’s.
After using a range of products that didn’t work, including Neo strata, I started using Mesoestetic products I purchased from an Oasis spa in Durban and they worked very well but not so well on the left cheek. It seemed I just could not get it all off.
After stopping for a few weeks I restarted the dermamelan treatment (also using cleanser, toner, energy C and Hydra Vit K). Now it’s just not working at all. The dark spot on my left cheek is just getting darker. I am not peeling at all. This is all strange as I was told that my pigmentation was superficial and would be easy to treat.
What should I be doing?

Thank You
Mandisa

Submitted by Mandisa on 27 May 2016

Answer

It’s not at all uncommon to only be able to see the superficial pigmentation at an initial examination, as the superficial pigmentation very often lies directly over dermal pigmentation, and it’s only once you remove a lot of what is lying on top, that you can see the dermal pigmentation left behind.

If the pigmentation that has now remained on your skin is dermal, then the products you are on are great to try and prevent that pigmentation from worsening, but you need to bear in mind that MOST times, dermal pigmentation has internal triggers and you cannot only treat it from the outside.

You may want to consider doing inject-able Mesotherapy and you quite possibly are going to need some supplements to help treat from the inside as well.

I would definitely recommend that you have a follow up consult and re-examine the pigmentation that is left and investigate what triggers your pigmentation in order to have the best treatment options.

Want to ask a question? Sign in here sign up now

More Questions

Question from Khanya Gundwana

Question

Hello Dr Allem!
My bottom lip is weirdly pigmented. It is not evenly toned – some spots are really dark, a large part of it is really pink, and then some part are the normal tone.
What could be the cause of this? And what is the solution to having evenly toned lips?
Thanks!

View the answer

| Submitted by Khanya Gundwana on 17 October 2017

From Caythe

Question

I’ve been struggling with pimples/acne for years now and my skin is also becoming dryer. Are tissue oils recommended for people with acne?
Don’t they collect dirt?

View the answer

| Submitted by Caythe on 5 September 2017

Question from Tanya de Langen

Question

Good Day Dr. I exercise but still have some fat around my waist. I have read about the vella treatments and fat freezing. However, I do not have money to waste and would like to know in your opinion what is the best way to go? Or are there some new developments? Also is there something that we can do at home if our finances are limited? Thank You so much. Tanya

View the answer

| Submitted by De Langen on 5 September 2017

Question from Nael

Question

I bought a Cetaphil face wash that is for acne. I’ve been using it for 2 weeks and my acne has gotten even worse and my skin is really irritated. Is this supposed to happen. Should I keep using it? Is it supposed to get worse before it gets better. Help

View the answer

| Submitted by Nael on 15 August 2017

Question from Carol Thomas

Question

I have recently discovered that I am allergic to sulphites. How do tell which make up products contain sulphites?

View the answer

| Submitted by Carol Thomas on 15 August 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×